MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP HBSAGII CONFIRMATORY (CONF); HEPATITI B CONFIRMATORY IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP HBSAGII CONFIRMATORY (CONF); HEPATITI B CONFIRMATORY IMMUNOASSAY
Model Number N/A
Medical Device Problem Codes False Negative Result (1225); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics is investigating.There is no sample that can be sent to siemens for evaluation.The customer was not able to provide the patient's medical status or a list of medications/supplements the patient is taking.Siemens reviewed the calibration provided and there is no evidence of a problem.The customer did not provide control data.The percent agreement section of the advia centaur xp/xpt (b)(6) instructions for use (ifu) (10635153 revision h, 2019-07) lists the 95% confidence interval (ci) for negative agreement as 99.5% - 100% so a certain number of(b)(6) results can be expected for this assay.The percent agreement section of the advia centaur xp/xpt (b)(6) instructions for use (ifu) (10635153 revision h, 2019-07) lists the 95% confidence interval (ci) for(b)(6) agreement as 92.0% - 98.8% so a certain number of(b)(6) results can be expected for this assay.The discrepant samples from this one patient do not indicate a product problem with advia centaur xp (b)(6).A review of siemens' internal data indicates advia centaur xp (b)(6) lots 188 and 204 are performing as intended.Based on the investigation to date, the cause of the discrepant results seen by the customer with samples from this one patient when using advia centaur xp (b)(6) could not be determined but siemens cannot rule out pre-analytical factors, a sample issue, or normal assay performance; no product problem was identified to date.Siemens has requested instrument service information.The advia centaur xp/xpt (b)(6) confirmatory instructions for use (ifu) under the results section states the following: "the system reports advia centaur (b)(6) confirmatory results as invalid, redilute, not confirmed, or confirmed: samples are reported as invalid if the sample run with reagent b is below the cutoff value of the advia centaur(b)(6) confirmatory assay.The assay is invalid and should be repeated.If the interpretation is invalid after repeat testing, it means a valid result cannot be obtained with this sample and a new sample should be obtained." mdr 1219913-2020-00096 was filed for the 03/03/2020 discordant (b)(6) results.Mdr 1219913-2020-00098 was filed for the 02/25/2020 discordant(b)(6) result.
 
Event or Problem Description
A customer obtained an erroneous result of "not confirmed" using advia centaur xp (b)(6) confirmatory assay compared to previous results on the same day and a different day.The customer indicates that the patient is considered (b)(6) for (b)(6) infection.The erroneous result of "not confirmed" was not reported to physician.Patient treatment was not prescribed or altered.There was no report of adverse health consequences due to the false negative (b)(6) results.
 
Additional Manufacturer Narrative
Siemens filed initial mdr 1219913-2020-00097 on 03/10/2020.Additional information from 05/05/2020: service was not dispatched for this notification as the issue was related to one sample and no system deficiencies were suspected.No further sample issues reported; no system issue identified.Additional information from 05/08/2020: the customer was not able to provide the patient's medical status or a list of medications/supplements the patient is taking.The sample was not able to be provided for futher investiggation.Siemens reviewed the calibration provided and there is no evidence of a problem.The customer did not provide control data.A review of internal data indicates advia centaur xp/xpt hbsii lots 188 and 204 are performing as intended.The cause of the discrepant results seen by the customer with samples from this one patient when using advia centaur xp hbsii lots 188 and 204 and the advia centaur xp hbsag conf assay could not be determined but siemens cannot rule out pre-analytical factors, a sample issue, or normal assay performance.Based on the investigation, no product problem was identified.The result code and conclusion code have been updated to reflect the addtional information.Reference section h6 of this report for the updated codes.Mdr 1219913-2020-00096 supplemental report 1 was filed for the 03/03/2020 discordant hbsagii results.Mdr 1219913-2020-00098 supplemental report 1 was filed for the 02/25/2020 discordant hbsagii result.
 
Additional Manufacturer Narrative
Siemens filed initial mdr 1219913-2020-00097, on (b)(6) 2020, and mdr 1219913-2020-00097, supplemental report 1 on (b)(6) 2020.Additional information from (b)(6) 2020: technical application service (tas) assistance was requested by customer for potential software issue because the sample initially resulted as reactive, but was automatically repeated by the system which resulted as non-reactive.The non-reactive result was sent to laboratory information system.Additional information from (b)(6) 2020: siemens investigation is complete.Siemens reviewed the instrument and event data including any actions performed by the customer service engineer (cse).No cse service was dispatched for this notification.The issue regarding the false positive patient result was found to be related to one patient sample.Siemens concluded that the cause of the discordant result was due to pre-analytical factors or a sample issue.No system hardware troubleshooting by field service was required, and the customer was satisfied.Regarding the issue present in the ticket of multiple replicates being run, the technical application service (tas) team member reviewed the system software settings for the advia centaur xpt and centralink.The tas observed that the final result rule, above check range, and above linearity settings were all selected, which cause the advia centaur xpt to run replicates.The tas removed the selections in order to stop repeats from being ordered from the advia centaur xpt instrument itself in addition to what was being ordered by centralink middleware.This allowed only centralink middleware to order replicates for reactive specimens.Post-tas support, the customer reports the system is handling hbsagii repeat testing correctly and there is no further concern.The system is now operational and fully functional.Based on the investigation, no assay or system or software problems were identified.No further investigation is required.Mdr 1219913-2020-00096, supplemental report 2 was filed for the (b)(6) 2020, discordant hbsagii result.Mdr 1219913-2020-00098, supplemental report 2 was filed for the (b)(6) 2020, discordant hbsagii result.

Brand Name
ADVIA CENTAUR XP HBSAGII CONFIRMATORY (CONF)
Common Device Name
HEPATITI B CONFIRMATORY IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown, ny
MDR Report Key9950992
Report Number1219913-2020-00097
Device Sequence Number3272309
Product Code LOM
UDI-Device Identifier00630414472874
UDI-Public00630414472874
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030049
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number10309058
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/16/2020
Supplement Date Received by Manufacturer05/05/2020
06/15/2020
Initial Report FDA Received Date04/10/2020
Supplement Report FDA Received Date06/01/2020
07/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1